Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Suffered from mold toxicity. X-Ray showed inflammation in the lung. Any treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions
I suffered from mold toxicity. It made my breathing a lot tougher. X-Ray showed inflammation in the lung. My IgE levels were 500 (Test done in the UK). My sinuses feel congested.

Doctor has prescribed me a steroid nasal spray. He says this is only short term. But do steroid nasal sprays not lower the immune system?

How else can mold in the lungs be treated? Surely an anti-fungal would have been better?
Posted Sat, 5 Jan 2013 in Lung and Chest disorders
Answered by Dr. Gyanshankar Mishra 21 hours later
Thanks for posting the query on XXXXXXX
After going through the query, I would like to comment the following :

1. You seem to be suffering from bronchial asthma with allergic rhinitis.

2. Topical steroids in the form of nasal sprays is useful in this condition. Steroid nasal sprays do not lower immune system.

3. Mold involvement of the lung could be either infective or allergic/hypersensitivity. If allergic then steroids are the mainstay of treatment. Infective component in the form of invasive fungal infection of lung needs to be treated with anti fungals. If your diagnosis mentioning the specific fungal lung involvement type is known then the exact line of management can be specified.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.


Dr. Gyanshankar Mishra
Consultant Pulmonologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor